Results 1 to 5 of 5

Thread: Tramadol drastically reduced

  1. #1
    New Member
    Join Date
    Jul 2014
    Location
    Halesowen, West Midlands
    Posts
    2

    Tramadol drastically reduced

    HI

    I am a chronic pain sufferer and I take a combination of Gabapentin & Tramadol on doctors prescription. As of last week my Doctor decided to reduce my Tramadol from 300mg per day to 50mg per day of the next few weeks. No reason was given although some say Tramdol is becoming a controlled drug, that may be so but he has not suggested any alternatives and I am down to 150mg per day and the pain is more intense. Has this happened to anyone else, how has your doctor approached this?

  2. #2
    Senior Member
    Join Date
    Dec 2013
    Posts
    3,512
    Tramadol became a Schedule 3 controlled drug on 10 June 2014, but is not subject to the safe custody requirements usual for Schedule 3. It has not been moved to the highest level of controls for medically prescribable drugs, which is Schedule 2.

    This is a result of Tramadol becoming a Class C drug under the Misuse of Drugs Act 1971 following a increase in reported misuse of Tramadol and deaths resulting from Tramadol use. Once Tramadol was controlled under the Misuse of Drugs Act 1971, it had to be scheduled under the Misuse of Drugs Regulations 2001 to remain medically prescribable.


    There is no requirement on doctors to cut Tramadol prescriptions, but clearly those prescriptions will be subject to additional scrutiny now that Tramadol is a Schedule 3 drug. If you are losing pain control on toe drastically reduced dose, get back to your doctor, as the loss of pain control may justify the continued prescription of a higher Tramadol dose.

  3. #3
    Senior Member mikeydt1's Avatar
    Join Date
    Feb 2012
    Posts
    976
    tramadol can be a very addictive drug and your doctor needs to monitor you carefully as there can be some very nasty withdrawals as i found out when trying to come off the stuff.

    use this link and scroll down a bit as there is a list of what to expect when stepping down off the stuff or coming off it.

    agree with flymo if your pain is increasing to consult your doctors.

    http://incontinenceadvice.proboards....ol-withdrawals

    mike

  4. #4
    Senior Member
    Join Date
    Aug 2013
    Posts
    626
    I took tramadol after my op last year and throughout my time with ramsay hunt pain. I took maximum dose and must admit I have never felt better and more full of energy after having a couple of hours sleep to wear off the first effects.

    I don't like cocodamol because they give me sickness and SEVERE stomach pain and morphine is not something I have had good experiences of so I was given this tramadol to try.

    I DID however take them sensible and not as many as I was allowed as I KNEW they were addictive and I weaned myself off maximum dose and have them as and when now.

    I notice that on the list that flymo has given a link to, zopiclone is on this. I had diazepam, anti depressants, and zopiclone all at the same time and I felt so lifeless and I think although they were given by a doctor, I had to have psychiatric help to come off the lot and WOULD NEVER have any of these type drugs again.

  5. #5
    New Member
    Join Date
    Jul 2014
    Location
    Halesowen, West Midlands
    Posts
    2
    Thank you all for your replies and links. I don't seem to get these narcotic like effects or withdrawl so, is Tramadol treating my pain or masking it? My wife has made an appointment to go and see my doctor on Tuesday on my behalf to discuuss this issue if he wants me off tramadol I feel there should be some alternative pain relief.

Similar Threads

  1. Working hours reduced
    By Minnirodg in forum Benefits - help & advice on disability benefits, incapacity benefits, ESA and DLA
    Replies: 1
    Last Post: 31-08-14, 10:39
  2. Benefits centre reduced my doctors sick note by half! Said it's legal
    By dlresponse in forum Benefits - help & advice on disability benefits, incapacity benefits, ESA and DLA
    Replies: 23
    Last Post: 14-05-14, 15:02
  3. My Housing Benefit to be reduced as a single person, but I have no unoccupied bedroom
    By Stepheninleeds in forum Benefits - help & advice on disability benefits, incapacity benefits, ESA and DLA
    Replies: 0
    Last Post: 03-07-12, 16:10
  4. Income Support reduced
    By cokdeli in forum Benefits - help & advice on disability benefits, incapacity benefits, ESA and DLA
    Replies: 16
    Last Post: 16-05-12, 17:13

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •